I have both Crohns Disease and Psoriasis. I am a poor candidate for Restylane? Please reply immediately. I am scheduled for an injection tomorrow morning and I am very nervous.
Can I Have Restylane Injections with Crohns Disease and Psoriasis?
Doctor Answers (7)
Any injectable filler in the setting of an auto-immune disease can cause a problem
Restylane is not contraindicated with Crohns disease or psoriasis, but any injectable filler in the setting of an auto-immune disease can cause a problem. Treatments like Restylane should be done with caution and preferably when the disease is not active and is under control.
Facial fillers and crohn's disease
I always recommend that patients with medical problems such as yours to discuss these issues with your GI or medical doctor first.
Restylane injections with Crohns disease and psoriasis
A non medical treatment is not always needed if you are a true Crohn's patient. PLEASE, discuss with your GI doctor first! If you have a written medical clearance from this doctor than I would treat. From MIAMI Dr. B
You might also like...
This requires a frank and open discussion with your physician.
Drs. Placik and Oppenheim are correct. The immunosuppression that is sometimes used to treat these conditions may raise a concern with regard to treatment. However, your medical conditions are not among those conditions for which these treatments should be specifically avoided. It simply comes down to a judgement call between you and your physician. If you are seeing an ethical injector, they will discuss your medications with you. They may advise you that you are potentially at a high risk for a localized skin infection or reaction to treatment. Depending on the details of your health status, they might even recommend deferring treatment if your disease activity is in a flare. I have treated stable patients with your health issues without problems. However, this is a call you and your healthcare provider will make based on how you are doing.
Web reference: http://www.lidlift.com
Restylane and Inflammatory Bowel Disease (Crohn's)
IF you are acitvely experiencing an acute flare of IBD and on medications, I would consider deferring your treatment until you are in remission.
Web reference: http://bodysculptor.com/restylane.html
Probably Not a Problem
This should not be a problem with one possible proviso. If you are on an immunosupress ive medication, such as one of the biologics, I would not advise Restylane injections. If you are on one of the immunosupressive it would be important to mention this to your physician.
Restylane injection in a patient who has Crohn's and psoriasis
There is no direct concern between injecting the filler and having the intestinal disease, Crohn's, or psoriasis. Co-existent diseases can worsen the immune system and the risk of complications theoretically increase because of this.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.